Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Acidity, abdominal pain, constipation. Taking rabifast, ancool syrup. Hypothyroid patient. Cure?

am 30 year old female, my height is 5.3 and weight is 61kg. i have acidity and slight pain arround navel region and also constipated. in past 1 month . am aslo having hypothyroid , taking thyronorm 50 mg . i consulted doctor gave me rabifast 20 tablet and ancool syrup but no use .am affriod please give me solution to my problem .
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  1185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Thank you for your query and Welcome to HCM forum.

Constipation is one of the most common complaints of patients with hypothyroidism. Symptoms of hypothyroidism and quality of life cannot be improved without the restoration of euthyroid (normalization of serum TSH) status with sufficient thyroid hormone replacement. So, You should re-do the Thyroid function test with your doctor's advice.

The reason that causes hypothyroidism can also cause destruction of acid-producing cell of your stomach, thereby produce profound hypochlorhydria (Opposite of Acidity). And acidity pain usually doesn't occur around the navel region. So you might not have acidity and acid lowering drugs might be of no use. I think your abdominal pain is for constipation.

Take plenty of fluid and also increase your dietary fibre intake. Try to defecate after meals particularly in the morning, thereby taking advantage of normal post-meal increases in colonic motility. Bulk forming laxatives such as methylcellulose can be used with doctor's advice as it softens the consistency of stool with a minimum of adverse effects. Anti-spasmodic drugs like Tiemonium Methylsulfate also useful.

Cure ?
Hypothyroidism usually needs life-long treatment with hormone replacement

Hope this helps. Wish your good health.

Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor